My story and some negligible recovery areas. I'm probably done

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (country)?

Mexico

How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)

Other website I don’t even want to mention

What is your current age, height, weight?

33, 6 2, 77 kgs

What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?

Mirtazapine

What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?

15mg

What condition was being treated with the drug?

Sporadic anxiety and sleeping issues

For how long did you take the drug (weeks/months/years)?

4 months

Date when you started the drug?

By August 2020

Date when you quit the drug?

January 2021

Age when you quit?

33

How did you quit (cold turkey or taper off)?

Fast taper

How long into your usage did you notice the onset of side effects?

Two months

What side effects did you experience that have yet to resolve since discontinuation?

Anhedonia, muscle wastage, sexual issues, insomnia, tinnitus, skin changes, hair thinning everywhere, loss of body hair…

Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
[X ] Loss of Libido / Sex Drive
Erectile Dysfunction
Complete Impotence
[X ] Loss of Morning Erections
[X ] Loss of Spontaneous Erections (IMPROVED A BIT)
[X ] Loss of Nocturnal Erections (IMPROVED)
[X ] Watery Ejaculate
Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
[X ] Emotional Blunting / Emotionally Flat
[X ] Difficulty Focusing / Concentrating
Confusion
Memory Loss / Forgetfulness
[X ] Stumbling over Words / Losing Train of Thought
Slurring of Speech
[X ] Lack of Motivation / Feeling Passive / Complacency
[X ] Extreme Anxiety / Panic Attacks
[X ] Severe Depression / Melancholy
[X ] Suicidal Thoughts

Physical
[X ] Penile Tissue Changes (narrowing, shrinkage, wrinkled)
[X ] Penis curvature / rotation on axis
Testicular Pain
[X ] Testicular Shrinkage / Loss of Fullness
[X ] Genital numbness / sensitivity decrease
Weight Gain
Gynecomastia (male breasts)
[X ] Muscle Wastage
Muscle Weakness
Joint Pain
Dry / Dark Circles under eyes

Misc
Prostate pain
[X ] Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
[X ] Vision - Acuity Decrease / Blurriness (IMPROVED)
[X ] Tinnitus (ringing or high pitched sound in ears)
Hearing loss
[X ] Increased hair loss
Frequent urination
Lowered body temperature

Other (please explain)

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?

A bunch of BS supplements like Bromantane, Uridine monophosphate, Ritalin, Etifoxine

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?

Low free T

Anything not listed in the above questions you’d like to share about your experience?

Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.

I posted my story in the general topics days ago, but it’s more of less like this…

After experiencing some anxiety from heavy work stress and a troublesome relationship I was switched from Paroxetine to Mirtazapine. First weeks I was feeling ok; I was sleeping normally, I had energy… my mood wasn’t wonderful, but I was feeling comfortable. Then one day I noticed I was unable to take naps. I would relax, but just at the moment of the blackout my mind would spring back to consciousness with a tremendous adrenaline rush. I thought this was just a side effect that would go away with time, like all doctors tell you with any bizarre symptoms. It didn’t go away and more strange signs started to appear. One day I woke up and lighted a cigarrette in the backyard noticing something was really wrong with me, but I couldn’t define it immediately… I kept thinking and thinking until I remembered some drug review that talked about loss of self awareness and I noticed it was just like it, but not only that… my emotions were gone. At first it was kind of fascinating. I felt like I was in a Twilight Zone episode living a unique adventure, but that appreciation didn’t last long as the effects of the nightmare started to take more and more territory in my life; I couldn’t close that interesting horror book.

I bacame panicked, left the med with a fast taper that was basically CT in steps. The first line of support I found for the condition was some echo chamber of negativity and fake experiments people would post to get other people to try them. I tried some supplements for a few days and I threw them away scared of them making my condition worse.

The deterioration kept coming… I lost muscle mass and tone, my skin became rubbery, I lost great proportion of my body hair, my hair became brittle and wouldn’t grow as fast as before. I got double vision, lost posture stability, became very suicidal, depressed and my general health went to hell. It’s like my body hard tissue was eaten by some virus through the first year of this disease. I can see bones and tendons where I was never able to see them despite my eating habits. My strenght is still there, but I can’t build muscle anymore; muscles are always cold, deflated and barely get a pump when exercising.

Now I’ll talk about some laughable improvements I’ve been experiencing for the last 3 months.

-Went from 72 kgs to 77 kgs, probably mostly fat, though…
-I get some glipses of the non anhedonic me that last for literally fractions of seconds and come like once or twice every two days.
-Beard fullness is improving a lot, but thickness remains affected.
-I don’t have double vision anymore, could this be a signal of minor muscle fibers recovering?
-Cognition slowly improves and my sense of humor has been showing more, although this could be wishful thinking…

Ugh, my experience exactly. I know sucks doesn’t begin to describe it but it sucks.

I know you were probably exaggerating with the times but I think the research efforts and treatment investigations might be closer by than you may currently think.

It’s true that research takes time and we will probably not see much happening, at least in terms of legitimate remedies, in the immediate future.
That said, I would not say you are without hope and it is not over for you.

It’s absolutely an awful situation and I can imagine that the thought of pushing through it for an undefined amount of years is not exactly a great prospect, but there is a good chance that research might actually provide the answers and that an effective treatment is possible somewhere down the line.

In the meantime, please care for yourself in the best ways available to you and surround yourself with the things that get you through the days. Perhaps with the right choices in lifestyle, diet, activities, whatnot, you might actually be able to feel slight improvements, or perhaps at the very least you’ll just find better ways to cope. Whatever the scenario, I think there are always little ways you can gain ground, so to speak.

In any case, thanks for creating a member story and sharing your experience with us. I hope the situation will improve for you with time. Your presence here by itself is valuable and perhaps there will be ways you can help push the situation forward for all other and future patients in the same boat.

Don’t give up just yet.

Every story here is depressing AF these days.

I took Mirtazipine briefly in 2019, probably set me up for later falls.

Well, it’s not very realistic to expect member stories to be uplifting. I know you’re just venting but let’s not say things that might make people feel bad about sharing their experiences, alright?

If it is too heavy hearted for you for comfort when people share their experiences, then I would suggest just kind of staying away from them for a bit, if that helps you. Nobody is obligating you to chime in.

And yes, unfortunately there are multiple stories from people who took Mirtazapine and either ended up here because of it or had their situation worsen, so this might be true.
Hopefully, in the future, when there’s some more substantial evidence for these things to be related with each other, both patients and doctors can make better informed decisions which people should or shouldn’t take certain drugs, so that no one ever has to go through this.

Can’t be sure of that though.

I just read s tory a minute ago where somebody took trazadone, mirtazipine and a host o fother stuff.

Besides I crashed in 2022 via zma and other stuff.

You quit not so long ago.
Hold here.